Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Locally invariant topological groups and semidirect products


Authors: R. W. Bagley and J. S. Yang
Journal: Proc. Amer. Math. Soc. 93 (1985), 139-144
MSC: Primary 22A05; Secondary 22C05
MathSciNet review: 766544
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider topological groups which have arbitrarily small invariant neighborhoods of the identity and those topological groups which admit continuous monomorphisms into such groups. We establish conditions under which the two corresponding classes of groups coincide. We apply these results to semidirect products. Since we do not assume local compactness in general, we use the symbol "[Sn]" rather than "[SIN]" for the class of groups with small invariant neighborhoods and the symbol "[In]" for those embeddable in Sn groups. We denote by "[N]" those groups $ G$ with the property: If $ {\{ {x_\alpha }\} _{\alpha \in D}}$ is a net in $ G$ which converges to the identity and $ {\{ {y_\alpha }\} _{\alpha \in D}}$ is any net such that $ \{ {y_\alpha }{x_\alpha }y_\alpha ^{ - 1}\} $ converges, then this net also converges to the identity. We also define a class of topological groups we term $ S(U)$ groups. The following are corollaries of our general results: (1) If $ G$ is locally compact, $ G/{G_0}$ is compact and $ {G_0}$ is an $ N$ groups, then $ G$ is an Sn group. (2) If $ H$ is a locally connected compact group, $ G$ is an Sn group, and if the semidirect product $ H\circledS G$ is an $ S(U)$ group, then $ H\circledS G$ is an Sn group. (3) If $ H\circledS K$ is an Sn group for every compact group $ K$, then every open subgroup of $ H$ is of finite index.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22A05, 22C05

Retrieve articles in all journals with MSC: 22A05, 22C05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0766544-X
PII: S 0002-9939(1985)0766544-X
Keywords: Invariant neighborhoods of the identity, nets, semidirect products of topological groups, locally compact groups, compact groups
Article copyright: © Copyright 1985 American Mathematical Society